Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 126, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 6, 2018, 10:46 PM CDT for Vermilion County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2018, 10:46 PM CDT (03:46 UTC)
- Expired
- Aug 6, 2018, 11:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 129 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3036 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 11.4
The text
As transmitted.
264
WUUS53 KILX 070346
SVRILX
ILC183-070430-
/O.NEW.KILX.SV.W.0126.180807T0346Z-180807T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1046 PM CDT MON AUG 6 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Central Vermilion County in east central Illinois...
* Until 1130 PM CDT.
* At 1046 PM CDT, a severe thunderstorm was located near Muncie, or
11 miles west of Danville, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Danville, Westville, Tilton, Catlin, Oakwood, Fithian, Belgium,
Muncie, Collison, Vermilion County Airport and Kickapoo State Park.
This includes Interstate 74 between mile markers 198 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4011 8794 4022 8794 4023 8793 4026 8793
4022 8753 4000 8753
TIME...MOT...LOC 0346Z 284DEG 16KT 4018 8783
HAIL...1.00IN
WIND...60MPH
$$
Bak2 follow-up statements
545
WWUS53 KILX 070417
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1117 PM CDT MON AUG 6 2018
ILC183-070430-
/O.CON.KILX.SV.W.0126.000000T0000Z-180807T0430Z/
Vermilion-
1117 PM CDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL VERMILION COUNTY...
At 1117 PM CDT, a severe thunderstorm was located over Tilton, or
over Danville, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Danville, Westville, Tilton, Catlin, Oakwood, Fithian, Belgium,
Muncie, Collison, Vermilion County Airport and Kickapoo State Park.
This includes Interstate 74 between mile markers 198 and 220.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4011 8794 4022 8794 4023 8793 4026 8793
4022 8753 4000 8753
TIME...MOT...LOC 0417Z 276DEG 22KT 4011 8762
HAIL...1.00IN
WIND...60MPH
$$
Bak139
WWUS53 KILX 070430
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1130 PM CDT MON AUG 6 2018
ILC183-070440-
/O.EXP.KILX.SV.W.0126.000000T0000Z-180807T0430Z/
Vermilion-
1130 PM CDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VERMILION COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.
LAT...LON 4011 8794 4022 8794 4023 8793 4026 8793
4022 8753 4000 8753
TIME...MOT...LOC 0430Z 284DEG 16KT 4010 8755
$$
BakWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 9:35 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 6, 9:35 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 935 PM CDT Mon Aug 6 2018 .UPDATE... Issued at 930 PM CDT Mon Aug 6 2018 Updated the forecast to address the convection chances rest of tonight. A band of strong to potentially severe thunderstorms with heavy rains have occurred from northern Logan county eastward across northern parts of Champaign and Vermilion counties and moving east at 20-25 mph. Another area of showers and thunderstorms was upstream over southern IA and nw MO. This convection is tied to a east-west oriented frontal boundary extending from the IA/MO border across central IL just north of Lincoln and Champaign and into central IN south of Lafayette. The NAMnest model seems to be handling convection the best today and leaned on this model for rest of tonight. This continues some isolated to scattered convection north of I-70 into overnight as frontal boundary stays quasi-stationary over central IL. KILX 00Z sounding had precipitable water value near 2 inches so locally heavy rains to remain possible into Tue. SPC day1 update removed slight risk of severe storms rest of tonight that was from I-72 north, but still has marginal risk of severe storms north of Effingham, Cumberland and Clark counties. Could be some patchy fog developing during overnight in muggy air mass especially in areas that received rain over east central IL and also in less cloudy areas south of I-70. Lows of 69-73F look on track overnight. && .SHORT TERM...(This evening through Tuesday) ISSUED AT 305 PM CDT Mon Aug 6 2018 A cold front to our west and northwest will edge across the forecast area through Tuesday bringing periods of showers and thunderstorms along with a gradual trend towards a less humid air mass, at least compared to what we had over the forecast area this afternoon. Instability parameters still look favorable for clusters of strong storms this evening with ML Capes of 2500-3000 J/kg. Low level convergence beginning to increase just ahead of the front to our northwest and that combined with some cooling aloft thanks to the large scale lift associated with a shortwave across north-central Iowa, should be enough to get the storms going by late afternoon, although none of the models have not done very well with the convective initiation for this afternoon. Deterministic models currently suggest the most concentrated area of convection later tonight looks to be across our east and southeast with most of that activity moving out by early Tuesday morning. Another round of showers and storms will track east out of the Plains Tuesday morning and move across central Illinois on Tuesday into Tuesday evening with the activity shifting away from the Midwest as the front gets shunted further south late Tuesday or Tuesday night. Warm and humid again tonight with lows of 70 to 75 with afternoon temperatures on Tuesday held down due to the extensive cloud cover and scattered showers that are expected along the slow moving cool front. .LONG TERM...(Tuesday night through Monday) ISSUED AT 305 PM CDT Mon Aug 6 2018 The cool front will sink well southeast of the area Tuesday night into Wednesday bringing in slightly lower dew points for the rest of the week. After the passage of a 500 mb shortwave late Tuesday into Wednesday, our area will be under the influence of a northwest flow pattern through the rest of the week with several shortwaves embedded in the flow which may bring the threat for showers to parts of our area from time to time through Friday. A stronger shortwave trof is forecast to dig southeast into the Great Lakes late Friday into Saturday with models suggesting an upper low at 500 mb will close off over the lower Great Lakes this weekend which will keep temperatures from getting too warm but bring about periodic chances for showers starting Friday afternoon as the next front approaches the area and then continuing through the weekend. After our slight cool down tomorrow, thanks in large part to the cloud cover and scattered showers, temperatures will be back well into the 80s Wednesday through Friday. With the closed upper low expected across our area this weekend, temperatures will lower a few degrees, back into the lower 80s over most of central Illinois. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 708 PM CDT Mon Aug 6 2018 A slow moving cold front will make its way across central Illinois during the 00Z TAF valid time. The presence of this front will produce a prolonged risk of showers/storms. The best chances exist for the next couple of hours, and then again after sunrise Tuesday. Have only covered the threat with a VCTS mention for now given the low certainty with explicit coverage/timing. Predominantly VFR conditions expected away from thunderstorms, although it appears periods of MVFR CIGs may be possible during the day Tuesday. Wind will generally be light away from thunderstorms. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Smith LONG TERM...Smith AVIATION...Bak
Hazardous weather outlook, Aug 6, 3:58 PM CDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 358 PM CDT Mon Aug 6 2018 ILZ027>031-036>038-040>053-071100- Cass-Champaign-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Peoria-Piatt-Sangamon-Schuyler-Scott- Stark-Tazewell-Vermilion-Woodford- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts, large hail over 1 inch diameter, and the possibility for a tornado or two. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 95 to 99 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 5 p.m. to 9 p.m. today. ILZ054>057-061>063-066>068-071100- Clark-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-Jasper- Moultrie-Shelby- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... There is a marginal risk of severe thunderstorms this afternoon and evening. Severe weather threats include damaging wind gusts to 60 mph, and large hail to 1 inch diameter. Thunderstorms will also contain locally heavy rainfall with the possibility of localized flash flooding. Hot and humid conditions are expected this afternoon with heat index values rising to 97 to 102 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue through Tuesday night. A marginal risk of severe thunderstorms containing locally damaging wind gusts and hail continues for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from around 6 p.m. to 10 p.m. today. ILZ071>073-071100- Clay-Lawrence-Richland- 358 PM CDT Mon Aug 6 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Chances for thunderstorms will develop late this afternoon through tonight. Severe weather is not expected, however thunderstorms will contain locally heavy rainfall and dangerous lightning. Hot and humid conditions are expected this afternoon with heat index values rising to 99 to 101 degrees. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorm chances will continue into Wednesday. There is a marginal risk of severe thunderstorms containing locally damaging wind gusts and hail for Tuesday afternoon and early evening. Thunderstorms will also bring a threat of locally heavy rainfall. Additional thunderstorms are possible Friday into Saturday. These thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight but may be needed Tuesday. HJS
In the hours before
Local storm report, Aug 6, 7:41 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
741 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG RANKIN 40.46N 87.90W
08/06/2018 VERMILION IL EMERGENCY MNGR
NUMEROUS TREE LIMBS DOWN...SOME ROADS BLOCKED
&&
25Local storm report, Aug 6, 7:57 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
757 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM FUNNEL CLOUD 4 N URBANA 40.17N 88.21W
08/06/2018 CHAMPAIGN IL STORM CHASER
&&
25Local storm report, Aug 6, 10:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1023 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND GST RANTOUL 40.30N 88.16W
08/06/2018 M64 MPH CHAMPAIGN IL AWOS
RANTOUL AIRPORT MEASURED A 64 MPH WIND GUST OUT OF THE
NORTHEAST FROM A THUNDERSTORM.
&&
07Local storm report, Aug 6, 10:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG HENNING 40.31N 87.70W
08/06/2018 VERMILION IL EMERGENCY MNGR
A TREE DOWN ON ROADWAY AT HENNING ROAD AND HIGHWAY 136 IN
HENNING. ALSO SOME TREE LIMBS AND POWER LINES DOWN FROM A
THUNDERSTORM.
&&
07Local storm report, Aug 6, 10:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 2 S POTOMAC 40.28N 87.80W
08/06/2018 M1.00 INCH VERMILION IL PUBLIC
PUBLIC REPORT OF QUARTER SIZE HAIL 2 MILES SOUTH OF
POTOMAC. REPORT RELAYED TO NWS BY EMA DEPARTMENT.
&&
07Local storm report, Aug 6, 10:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 4 NNW DANVILLE 40.20N 87.65W
08/06/2018 E1.00 INCH VERMILION IL EMERGENCY MNGR
ESTIMATED 1 INCH HAIL WEST OF LAKE VERMILION NEAR OLD
OTTAWA AND DENMARK ROADS.
&&
07The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:06 PM CDT | Special Weather Statement | ILX | Vermilion | 39 min |
| Aug 6, 7:22 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 30 min |
| Aug 6, 7:39 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 43 min |
| Aug 6, 7:57 PM CDT | Tornado Warning | ILX | Champaign | 22 min |
| Aug 6, 10:14 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 46 min |
| Aug 6, 10:17 PM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 3 hr |
| Aug 6, 10:30 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 15 min |
| Aug 7, 12:35 AM CDT | Severe Thunderstorm Warning | ILX | Cass, Fulton, Mason, Peoria, Schuyler, Tazewell | 40 min |
| Aug 7, 1:15 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
| Aug 7, 1:20 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Logan, Mason, Menard, Tazewell | 40 min |
| Aug 7, 1:35 AM CDT | Severe Thunderstorm Warning | ILX | Logan, McLean, Tazewell | 40 min |
| Aug 7, 1:41 AM CDT | Tornado Warning | ILX | Logan, Mason | 34 min |
| Aug 7, 2:13 AM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Macon | 15 min |
| Aug 7, 3:03 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Aug 7, 3:47 AM CDT | Special Weather Statement | ILX | Macon | 43 min |
| Aug 7, 4:12 AM CDT | Areal Flood Advisory | ILX | Champaign, Vermilion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.